MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Fatigue (1849); Pain (1994)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 12mm amplatzer septal occluder was implanted in the patient had an atrial septal defect (asd).The occluder was successfully implanted.After the procedure, the patient began to feel pain in legs, in addition to abnormal fatigue.During the investigation, they discovered that the amplatzer had moved through the aorta, having adhered to the artery wall near the celiac trunk.On an unknown date in (b)(6) 2022, there was an attempt to remove the amplatzer, but we were unsuccessful due to the product adhering to the artery walls, resulting in a high risk of rupture.On an unknown date in (b)(6) 2025, it was necessary to place bovine pericardium to close the septum via open surgery.
 
Additional Manufacturer Narrative
An event of device embolization, pain in the legs, and fatigue was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported fatigue and pain in the leg is likely a cascading effect of the reported device embolization.The cause of the reported.Device embolization could not be conclusively determined.The reported surgical and unexpected medical intervention were results of case-specific circumstances as an attempt to snare the device was performed and subsequently the atrial septal defect was closed with a bovine pericardium.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22592026
Report Number2135147-2025-04073
Device Sequence Number21095547
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public(01)00811806010090(17)230331(10)6431683
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number9-ASD-012
Device Catalogue Number9-ASD-012
Device Lot Number6431683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale